Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 203, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 9, 2011, 7:05 PM EDT for 7 counties in Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 7:05 PM EDT (23:05 UTC)
- Expired
- Aug 9, 2011, 8:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA, Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:10 PM EDT | TSTM WND DMG | Glennville, GA | THE TATTNALL COUNTY WARNING POINT REPORTED TREES AND POWERLINES DOWN IN GLENNVILLE...GEORGIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WUUS52 KCHS 092305
SVRCHS
GAC029-031-103-109-179-183-267-100000-
/O.NEW.KCHS.SV.W.0203.110809T2305Z-110810T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
SOUTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 800 PM EDT
* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM LANIER TO 19
MILES SOUTHWEST OF GLENNVILLE...MOVING EAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GLENNVILLE...LANIER...ELLABELL...BLITCHTON...MELDRIM...EDEN...
DONALD...GUM BRANCH...FORT STEWART...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3218 8219 3231 8140 3215 8134 3214 8134
3208 8139 3200 8130 3198 8131 3198 8129
3191 8127 3164 8179 3167 8186 3178 8196
3178 8198 3186 8211 3188 8212 3191 8223
TIME...MOT...LOC 2305Z 280DEG 36KT 3212 8153 3181 8218
$$
JAQ1 follow-up statement
811
WWUS52 KCHS 092329
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT TUE AUG 9 2011
GAC031-109-092339-
/O.CAN.KCHS.SV.W.0203.000000T0000Z-110810T0000Z/
EVANS GA-BULLOCH GA-
729 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BULLOCH AND EVANS
COUNTIES HAS BEEN CANCELLED...
LAT...LON 3190 8214 3217 8146 3215 8134 3208 8139
3200 8130 3198 8131 3197 8129 3190 8129
3164 8179 3167 8186 3171 8188 3178 8196
3178 8198 3181 8202 3186 8211
TIME...MOT...LOC 2329Z 280DEG 36KT 3195 8130 3182 8191
$$
GAC029-103-179-183-267-100000-
/O.CON.KCHS.SV.W.0203.000000T0000Z-110810T0000Z/
TATTNALL GA-EFFINGHAM GA-LIBERTY GA-BRYAN GA-LONG GA-
729 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR LONG...CENTRAL BRYAN...NORTHWESTERN LIBERTY...EXTREME SOUTH
CENTRAL EFFINGHAM AND SOUTHERN TATTNALL COUNTIES...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM RICHMOND HILL TO DONALD...OR ALONG A LINE
EXTENDING FROM RICHMOND HILL TO 14 MILES NORTHWEST OF LUDOWICI...
MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
THE AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3190 8214 3217 8146 3215 8134 3208 8139
3200 8130 3198 8131 3197 8129 3190 8129
3164 8179 3167 8186 3171 8188 3178 8196
3178 8198 3181 8202 3186 8211
TIME...MOT...LOC 2329Z 280DEG 36KT 3195 8130 3182 8191
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:39 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 9, 3:39 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT TUE AUG 9 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT BEFORE
STALLING NEARBY WEDNESDAY. THE FRONT WILL PUSH THROUGH WEDNESDAY
NIGHT FOLLOWED BY HIGH PRESSURE MOVING IN FROM THE NORTH. ANOTHER
COLD FRONT MAY AFFECT THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO FIRE MOSTLY SOUTH AND
WEST OF THE FORECAST AREA WHERE MORE INSTABILITY RESIDES. THIS
ACTIVITY IS EXPECTED TO TRANSLATE EAST TOWARD THE COAST THROUGH
THIS EVENING AHEAD OF AN APPROACHING SHORTWAVE TROUGH OF LOW
PRESSURE...POSSIBLY COMBINING WITH ISOLATED ACTIVITY FIRING ACROSS
THE AREA ALONG THE SEA BREEZE AND POSSIBLY THE LAKE BREEZE.
COVERAGE SHOULD BE BEST ACROSS SOUTHEAST GEORGIA AND INTERIOR
PORTIONS OF THE FORECAST AREA AND THIS IS WHERE WE HAVE THE
HIGHEST RAIN CHANCES /30 PERCENT/ THROUGH THIS EVENING. ELSEWHERE
WILL MAINTAIN RAIN CHANCES AT 20 PERCENT. ANY STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL AND DAMAGING WINDS AND WILL
CONTINUE TO MENTION THE THREAT FOR SEVERE WEATHER IN THE HAZARDOUS
WEATHER OUTLOOK...MOSTLY WEST OF I-95. RAIN CHANCES WILL DIMINISH
OVERNIGHT. LINGERING CLOUD COVER AHEAD OF A SURFACE TROUGH OF LOW
PRESSURE AS WELL AS DECENT LOW- LEVEL WINDS WILL HELP KEEP
TEMPERATURES MILD...WITH LOWS GENERALLY IN THE MID TO UPPER
70S...WARMEST NEAR THE COAST.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
WEDNESDAY...A FAST ZONAL FLOW ALOFT COUPLED WITH DOWNSLOPE
TRAJECTORIES AND DRY MID-LEVEL AIR WILL SUPPORT A MAINLY DRY
FORECAST. THERE ARE SOME SIGNALS THAT THERE MAY BE JUST ENOUGH
LOW-LEVEL CONVERGENCE ALONG THE UPPER GEORGIA COAST TO SUPPORT
ISOLATED SHOWERS/TSTMS FOR A FEW HOURS DURING THE LATE AFTERNOON
HOURS...SO SLIGHT CHANCE POPS WILL BE MAINTAINED ALONG THE I-95
CORRIDOR FROM SAVANNAH SOUTH TO DARIEN WITH DRY CONDITIONS
ELSEWHERE. A SOLID OFFSHORE FLOW WILL DOMINATE FOR MUCH OF THE DAY
WHICH WILL LIKELY PIN THE SEA BREEZE TO THE BEACHES. FORECAST
SOUNDING SUPPORT HIGHS FROM THE UPPER 90S TO NEAR 100 DEGREES INLAND
WITH MID 90S AT THE BEACHES. DEWPOINTS LOOK TO MIX OUT SUFFICIENTLY
TO KEEP HEAT INDICES BELOW HEAT ADVISORY CRITERIA. LOWS WILL RANGE
FROM THE LOWER 70S INLAND TO THE MID-UPPER 70S AT THE BEACHES. A
WEAK TROUGH OF LOW PRESSURE WILL PUSH OFFSHORE LATE WEDNESDAY NIGHT
OR EARLY THURSDAY MORNING.
THURSDAY...A DIFFUSE FRONTAL BOUNDARY WILL SINK SOUTH DURING THE
AFTERNOON AND BECOME STATIONARY ACROSS THE NORTHERN ZONES OVERNIGHT.
MODELS SHOW A LARGE AREA OF SUBSIDENCE/NVA HOLDING FIRM FOR MUCH OF
THE DAY BEFORE A 700MB SHORTWAVE PASSES ACROSS EASTERN NORTH
CAROLINA AND THE SOUTH CAROLINA PEE DEE DURING LATE AFTERNOON/EARLY
EVENING HOURS. THERE MAY BE JUST ENOUGH FORCING ALONG THE TAIL END
OF THIS FEATURE AND LOW-LEVEL CONVERGENCE ALONG THE DIFFUSE BOUNDARY
TO SUPPORT A FEW SHOWERS/TSTMS...BUT IT DOES APPEAR THE BETTER
CHANCES FOR MEASURABLE RAINS WILL REMAIN NORTH OF THE LOCAL FORECAST
AREA. WILL SHOW DRY CONDITIONS THURSDAY AFTERNOON WITH A SLIGHT
CHANCE POPS ACROSS THE NORTHERN ZONES THURSDAY EVENING. IT WILL
CONTINUE WARM AND HUMID AHEAD OF THE FRONT WITH HIGHS RANGING FROM
THE UPPER 90S INLAND WITH LOWER 90S AT THE BEACHES. HEAT INDICES
LOOK TO REMAIN IN CHECK WITH DEWPOINTS MIXING OUT DURING PEAK
HEATING. LOWS WILL RANGE FROM THE LOWER-MID 70S INLAND WITH
MID-UPPER 70S COAST.
FRIDAY...BETTER CHANCES FOR SHOWERS/TSTMS AS THE WEAK FRONT LINGERS
OVER THE AREA AS WEAK IMPULSES EMBEDDED IN THE MEAN LONG-WAVE TROUGH
PASS THROUGH. CHANCE POPS LOOK APPROPRIATE GIVEN THIS REGIME.
TEMPERATURES WILL REMAIN SLIGHTLY ABOVE CLIMATOLOGICAL NORMS WITH
HIGHS MID-UPPER 90S AND LOWS MID-UPPER 70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SFC HIGH PRESSURE WILL BEGIN TO SLIDE OFF THE MID ATLANTIC COAST AS
A MID/UPPER LVL TROUGH DEVELOPS OVER THE EASTERN CONUS THIS WEEKEND.
SLIGHT CHANCES OF SHOWERS/THUNDERSTORMS WILL GRADUALLY INCREASE IN
COVERAGE OVER INLAND AREAS AS A LEE TROUGH BECOMES ENHANCED OVER THE
MIDLANDS. ANOTHER COLD FRONT MAY APPROACH THE REGION FROM THE
NORTHWEST SUNDAY OR MONDAY NEXT WEEK AS A LOW PRESSURE SYSTEM SHIFTS
FROM THE MIDWEST TO THE NORTHEASTERN UNITED STATES. HAVE INCREASED
OVERALL POPS TO CHANCE SUNDAY THROUGH EARLY MONDAY AS A RESULT. HIGH
PRESSURE WILL THEN RETURN BY MIDWEEK. OVERALL...HIGH TEMPS WILL BE
IN THE LOW TO MID 90S WITH A PERSISTENT SOUTH/SOUTHWEST FLOW.
OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL AT THE TERMINALS THROUGH 18Z/10.
HOWEVER...ISOLATED TO PERHAPS SCATTERED CONVECTION WILL DEVELOP
LATE THIS AFTERNOON AND EVENING. ACTIVITY WILL LIKELY FORM ALONG
THE SEA BREEZE...THEN WITH SOME SHORT WAVE ENERGY ALOFT TO MOVE IN
THIS EVENING THERE COULD BE SOME CONSOLIDATION OF CONVECTION. THE
PROBABILITIES OF TSRA ARE GREATER AT KSAV THAN AT KCHS...SO CB
CLOUDS HAVE BEEN MAINTAINED AT KSAV FROM 21Z TO 02Z. SHOULD ANY
TSRA OCCUR THEY COULD PRODUCE STRONG AND GUSTY WINDS AND MVFR
CONDITIONS. LASTLY...AN INCREASE IN LOW-LEVEL WINDS THIS EVENING
THROUGH THE FIRST HALF OF THE NIGHT MAY LEAD TO MARGINAL LLWS
CONDITIONS BUT CONFIDENCE NOT HIGH ENOUGH TO MENTION JUST YET.
EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE.
&&
.MARINE...
TONIGHT...THERE IS A 20-25 KT LOW LEVEL JET THAT CROSSES THE
WATERS TONIGHT...WHICH ALLOWS FOR SW WINDS AS HIGH AS 15-20
KT...HIGHEST ACROSS THE NORTHERN SC WATERS AND THE OUTER GA
WATERS. WINDS WILL SHIFT MORE W LATE AS A WEAK COLD FRONT
APPROACHES FROM THE NW. SEAS WILL BUILD SLIGHTLY BUT OVERALL CONDITIONS
SHOULD REMAIN BELOW ADVISORY CRITERIA.
MARINERS ARE ADVISED THAT SOME TSTMS OVER LAND THIS EVENING COULD
PUSH INTO THE ATLANTIC WATERS WITH STRONG AND POTENTIALLY
DAMAGING WINDS ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING.
THURSDAY THROUGH SUNDAY NIGHT...CONDITIONS WILL REMAIN BELOW SMALL
CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD. A WEAK TROUGH WILL
PUSH OFFSHORE LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING RESULTING
IN A BRIEF OFFSHORE FLOW. A COLD FRONT IS FORECAST TO PUSH INTO THE
MARINE AREA THURSDAY NIGHT...BUT WINDS LOOK TO REMAIN RATHER LIGHT
WITH THE BOUNDARY ESSENTIALLY BISECTING THE MARINE AREA. A BROADER
ONSHORE FLOW WILL RETURN OVER THE WEEKEND AS HIGH PRESSURE BUILDS
NORTH AND FRONTAL BOUNDARY DISSIPATES.
&&
.CLIMATE...
RECORD MAX TEMPS FOR AUGUST 9...
KCHS...98 SET IN 2007.
KCHL...96 SET IN 1900.
KSAV...99 SET IN 2007 AND PREVIOUS YEARS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&Hazardous weather outlook, Aug 9, 4:27 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 427 AM EDT TUE AUG 9 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-100830- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 427 AM EDT TUE AUG 9 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT THE AREA THIS EVENING...AND A FEW OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS WILL BE DAMAGING WINDS AND PERHAPS LARGE HAIL. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR. THE MOST LIKELY AREAS TO BE IMPACTED WILL BE NEAR AND WEST OF INTERSTATE 95...AND THE MOST LIKELY TIME FOR ANY SEVERE WEATHER IS BETWEEN 5 PM AND 10 PM. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT...THE COMBINATION OF HOT TEMPERATURES AND MODERATE LEVELS OF HUMIDITY WILL RESULT IN HEAT INDICES 105 TO 108 DEGREES WEDNESDAY AFTERNOON. ANOTHER HEAT ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING. AMZ330-350-352-354-374-100830- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 427 AM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED AT THIS TIME. 33
In the hours before
Special weather statement, Aug 9, 5:36 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT TUE AUG 9 2011
SCZ040-042-092200-
ALLENDALE-HAMPTON-
536 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 600 PM EDT...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRFAX...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BARTON...BRUNSON...CROCKETVILLE...FAIRFAX...GIFFORD...HAMPTON...LAKE
WARREN STATE PARK...MILEY...SYCAMORE AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3305 8121 3295 8101 3293 8099 3278 8114
3295 8135
TIME...MOT...LOC 2137Z 307DEG 13KT 3297 8123
JAQSpecial weather statement, Aug 9, 5:51 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT TUE AUG 9 2011
GAZ099-100-092215-
BULLOCH-CANDLER-
551 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 615 PM EDT...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OLIFFTOWN...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GEORGIA SOUTHERN...HOPEULIKIT...METTER...MIDDLEGROUND...PORTAL...
PULASKI...REGISTER...STATESBORO AND WESTSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3245 8219 3247 8219 3253 8215 3256 8209
3256 8207 3255 8203 3258 8202 3256 8171
3233 8176 3242 8220
TIME...MOT...LOC 2151Z 279DEG 22KT 3249 8208
JAQLocal storm report, Aug 9, 6:09 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG METTER 32.40N 82.06W
08/09/2011 CANDLER GA LAW ENFORCEMENT
TREES BLOWN DOWN ON SEVERAL HOUSES IN METTER.
&&
EVENT NUMBER CHS1100762Local storm report, Aug 9, 6:11 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 2 SSE METTER 32.37N 82.05W
08/09/2011 CANDLER GA LAW ENFORCEMENT
TREES AND POWERLINES BLOWN DOWN ON SEVERAL CARS AT THE
HIGH SCHOOL JUST SOUTH OF DOWNTOWN METTER.
&&
EVENT NUMBER CHS1100763Local storm report, Aug 9, 6:50 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 SW ROCKY FORD 32.65N 81.84W
08/09/2011 SCREVEN GA 911 CALL CENTER
TREES DOWN ALONG ROCKY FORD ROAD.
&&
EVENT NUMBER CHS1100764
BDCLocal storm report, Aug 9, 6:58 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 5 NNE CLAXTON 32.22N 81.88W
08/09/2011 EVANS GA PUBLIC
TREES DOWN ALONG HIGHWAY 301 NORTH.
&&
EVENT NUMBER CHS1100765
BDCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:19 PM EDT | Special Marine Warning | CHS | 87 min | |
| Aug 8, 8:35 PM EDT | Special Weather Statement | CHS | Tattnall | 25 min |
| Aug 8, 8:52 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 29 min |
| Aug 8, 9:17 PM EDT | Special Weather Statement | CHS | Tattnall | 58 min |
| Aug 9, 5:14 PM EDT | Special Weather Statement | CHS | Jenkins | 31 min |
| Aug 9, 5:18 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins | 57 min |
| Aug 9, 5:51 PM EDT | Special Weather Statement | CHS | Candler | 24 min |
| Aug 9, 5:54 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 66 min |
| Aug 9, 6:11 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 64 min |
| Aug 9, 6:16 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 59 min |
| Aug 9, 6:22 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans, Liberty, Screven and 1 more | 53 min |
| Aug 9, 6:43 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 62 min |
| Aug 9, 7:40 PM EDT | Areal Flood Advisory | CHS | Liberty, Long, Tattnall | 90 min |
| Aug 9, 7:52 PM EDT | Special Marine Warning | CHS | 113 min | |
| Aug 9, 7:57 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh, Tattnall | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.